MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Codes Misfire (2532); Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, a misfire was noted while using a curved-tip stapler 30 instrument and a green reload.The surgeon fired again to resolve the issue.Some of the staples were not removed.The procedure was completed.On 11-may-2021 intuitive surgical inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer was working on the bowel (stapling intestine) when the issue occurred and it was the second reload use of the procedure.Report of stapler misfire and loose staples.No additional intervention was needed.No blood loss or patient injury was noted.Buttress material was not used and there were no malformed staples.The instrument/accessory was inspected prior to use and no damage or abnormalities were noted.The surgeon was using the green reload to achieve anastomosis.The stapler instrument was in use the entire case.There was no clamping issue noted.No further information is available.
 
Additional Manufacturer Narrative
The product has not been returned for evaluation.Therefore, failure analysis of the product related to the complaint cannot be performed.A system log review was performed for the procedure of record and the following was observed: the logs indicate that there was a single firing failure logged during the procedure with the curved-tip stapler 30 instrument.A review of instrument log was performed and the instrument was last used on (b)(6) 2021, the date of the reported event, on system (b)(4).The curved-tip stapler 30 instrument was noted to have 13 uses remaining after this last use.No image or video clip was submitted for review.This complaint is being reported due to the following conclusion: it was alleged that the instrument misfired and staples fell inside the patient during a da vinci assisted procedure.It is unknown if staples were retrieved.At this time, it is unknown what caused the misfire to occur.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur as unintended fragment(s) falling into the patient may require surgical intervention.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14796739
Report Number2955842-2022-12372
Device Sequence Number14714894
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M91190826
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM91190826 0408
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown